Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 22, 2013, 10:26 PM EDT for 4 counties in New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 10:26 PM EDT (02:26 UTC)
- Expired
- Jul 23, 2013, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:20 AM EDT | FLASH FLOOD | Catskill, NY | ROUTE 9W IN FRONT OF THE PRICE CHOPPER PLAZA FLOODED. |
| Jul 23, 12:45 AM EDT | FLASH FLOOD | Catskill, NY | 314 WEST BRIDGE ST ONE FOOT OF WATER IN ROADWAY ALSO NEW YORK STATE THRUWAY SOUTHBOUND AT MILE MARKER 111 BOTH LANES FLOODED. |
| Jul 23, 1:04 AM EDT | FLASH FLOOD | Coxsackie, NY | MANSION ST. CLOSED WITH TWO FEET OF WATER IN THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
159
WGUS51 KALY 230226
FFWALY
NYC021-027-039-111-230830-
/O.NEW.KALY.FF.W.0040.130723T0226Z-130723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1026 PM EDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF HUDSON...
NORTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF RHINEBECK...
EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...
* UNTIL 430 AM EDT TUESDAY
* AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED AREA.
* UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF
THE WARNED AREA. WITH ADDITIONAL SLOW MOVING THUNDERSTORMS OVER
THE NEXT FEW HOURS...UP TO AN ADDITIONAL TWO INCHES OF RAIN WILL
BE POSSIBLE...LEADING TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLERMONT...
NORTH-SOUTH LAKE CAMPGROUND...LANESVILLE...HIGH FALLS...VALATIE...
PHILMONT...LIVINGSTON...KINDERHOOK...COXSACKIE...CLAVERACK AND
ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4174 7458 4175 7458 4186 7447 4189 7448
4191 7453 4228 7421 4242 7406 4243 7362
4175 7372 4171 7452
$$
FRUGIS2 follow-up statements
901
WGUS71 KALY 230426
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1226 AM EDT TUE JUL 23 2013
NYC021-027-039-111-230830-
/O.CON.KALY.FF.W.0040.000000T0000Z-130723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
1226 AM EDT TUE JUL 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
WESTERN COLUMBIA...NORTHWESTERN DUTCHESS...EASTERN ULSTER AND EASTERN
GREENE COUNTIES...
AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. DOPPLER RADAR INDICATES THREE TO SEVEN INCHES OF RAIN
HAVE FALLEN ACROSS PORTIONS OF SOUTHEASTERN GREENE COUNTY WITH FLASH
FLOODING CURRENTLY OCCURRING IN THE CATSKILL AREA.
AN ADDITIONAL INCH OF RAIN IS POSSIBLE BEFORE THE HEAVIER RAINFALL
TAPERS OFF AND LIFTS NORTH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH-SOUTH
LAKE CAMPGROUND...MOUNT TREMPER...LANESVILLE...KENNETH L WILSON
CAMPGROUND...HIGH FALLS...WOODSTOCK...WEST HURLEY...VALATIE...
SAUGERTIES...RED HOOK...LIVINGSTON...LAKE KATRINE...KINDERHOOK...
HUNTER...HUDSON...COXSACKIE...CLERMONT...CLAVERACK...CATSKILL AND
ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4175 7388 4173 7430 4181 7435 4188 7438
4197 7437 4228 7421 4242 7406 4243 7362
$$
FRUGIS132
WGUS71 KALY 230830
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT TUE JUL 23 2013
NYC021-027-039-111-230840-
/O.EXP.KALY.FF.W.0040.000000T0000Z-130723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
430 AM EDT TUE JUL 23 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN COLUMBIA...
NORTHWESTERN DUTCHESS...EASTERN ULSTER AND EASTERN GREENE COUNTIES...
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4175 7388 4173 7430 4181 7435 4188 7438
4197 7437 4228 7421 4242 7406 4243 7362
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 7:32 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 22, 7:32 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 732 PM EDT MON JUL 22 2013 .SYNOPSIS... A FRONTAL BOUNDARY STALLED ACROSS THE MID ATLANTIC REGION WILL MOVE NORTHWARD AS A WARM FRONT TONIGHT INTO TUESDAY...AS A WAVE OF LOW PRESSURE MOVES EASTWARD ALONG IT. SOME SHOWERS AND THUNDERSTORMS MAY PRODUCE BURSTS OF HEAVY RAINFALL LATE TONIGHT. THE WARM FRONT WILL MOVE NORTH OF THE AREA TUESDAY MORNING AND A COLD FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT...BRINGING AN END TO THE STORMS AND USHERING A LESS HUMID AIR MASS BACK IN FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 732 PM EDT...THE STALLED BOUNDARY ACROSS THE MID ATLANTIC REGION WILL RETURN NORTH AS A WARM FRONT. A WAVE OF LOW PRESSURE OVER THE OHIO VALLEY AND SHORT WAVE WILL MOVE EASTWARD ALONG THIS BOUNDARY PROVIDING ADDITIONAL LIFT/FORCING. ALSO...ENERGY MOVING INTO THE LONGWAVE TROUGH WILL RESULT IN HEIGHT FALLS ACROSS THE REGION PROVIDING LARGE SCALE ASCENT. PRECIPITABLE WATER (PWAT) VALUES ARE EXPECTED TO CLIMB TO 1.5 INCHES ACROSS THE WESTERN ADIRONDACKS TO AROUND 2 INCHES FROM THE CAPITAL DISTRICT AND TO THE SOUTH AND EAST. THE GFS INDICATES A 25 TO 35 KNOTS 850 MB WILL MOVE INTO AND ACROSS THE REGION OVERNIGHT INTO EARLY TUESDAY...HOWEVER THE NAM AND ECMWF DO NOT SHOW THIS. THIS HELP EXPLAINS THE HIGHER QPF AMOUNTS FROM THE GFS. ALSO IT APPEARS THE GFS IS HAVING CONVECTION FEEDBACK ISSUES ACROSS THE OHIO VALLEY WHICH THE WEATHER PREDICTION CENTER HAS HIGHLIGHTED IN THEIR MODEL DIAGNOSTIC DISCUSSION. SOME RAIN SHOWERS/THUNDERSTORMS MOVED ACROSS THE WESTERN MOHAWK VALLEY ALREADY EARLY THIS EVENING WITH POCKETS OF HEAVIER RAINFALL. A FLOOD ADVISORY HAS BEEN ISSUED FOR THE SW CORNER OF HERKIMER COUNTY. ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS ARE OVER CENTRAL NY AND THE WESTERN CATSKILLS. THESE SHOWERS/STORMS WILL SLOWLY AND GRADUALLY LIFT NE ACROSS OUR AREA BY LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. IF ANY OF THE HEAVIER POCKETS OF RAIN MOVE OVER THE SAME LOCATIONS...MORE FLS STATEMENTS COULD BE NEEDED ACROSS OTHER PARTS OF THE CWA. AT THIS POINT...FLASH FLOODING IS NOT ANTICIPATED...AND NO FFA APPEARS NEEDED AT THIS TIME. THE BEST CHC FOR SEEING HEAVIER BURSTS OF RAINFALL ACROSS THE MAJORITY OF THE AREA LOOKS TO BE AFTER MIDNIGHT. PLEASE REFER TO HYDROLOGY SECTION FOR EXPECTED RAINFALL AMOUNTS. IT WILL BE HUMID AND WARM TONIGHT WITH THE CLOUDS/PRECIP MOVING THROUGH. MIN TEMPS WILL GENERALLY BE IN THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... THE WARM FRONT AND WAVE OF LOW PRESSURE WILL LIFT NORTH OF THE AREA TUESDAY DURING THE MORNING...PLACING THE REGION IN THE WARM SECTOR OF THE APPROACHING LOW PRESSURE SYSTEM. THE ASSOCIATED COLD FRONT WITH MOVE ACROSS THE REGION TUESDAY NIGHT BRINGING AN END TO THE STORMS AND USHERING IN A LESS HUMID DRIER AIRMASS FOR WEDNESDAY AND THURSDAY. HAVE CONTINUED WITH LIKELY POPS FOR SHOWERS WITH ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL THROUGH MUCH OF THE DAY TUESDAY ACROSS MOST OF THE FORECAST AREA AHEAD OF THE COLD FRONT WITH POPS DROPPING OFF AT NIGHT. RAINFALL AMOUNTS OF A QUARTER OF AN INCH ACROSS THE SOUTHERN ADIRONDACKS UP TO HALF TO THREE-QUARTERS OF AN INCH ACROSS THE REST OF THE LOCAL AREA ARE EXPECTED TUESDAY DURING THE DAY. HIGH TEMPERATURES TUESDAY WILL BE A BIT BELOW NORMAL DUE TO CLOUD COVER AND STORMS. WHILE TEMPERATURES WEDNESDAY AND THURSDAY RUN A BIT BELOW NORMAL DUE TO THE COOLER LESS HUMID AIRMASS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THURSDAY NIGHT THROUGH SATURDAY...DRY WEATHER IS EXPECTED TO START THE LONG TERM PERIOD AS A BROAD SURFACE HIGH PRESSURE WILL INFLUENCE OUR TRANQUIL WEATHER CONDITIONS AS WE GO INTO THE FIRST HALF OF THE WEEKEND. GENTLE SLOPES OF THE 500 HPA HEIGHT PATTERNS IN THE LATEST 12Z MODELS WITH OUR REGION JUST UPSTREAM OF A POSITIVE TILTED UPPER LEVEL TROUGH PATTERN INDICATES LARGE AREA OF SURFACE DIVERGENCE MAKING FAIR WEATHER CONDITIONS TO END THE SECOND HALF OF THE WEEK. HIGH TEMPERATURES WILL BE AROUND AVERAGE WITH HIGHS THUR-SAT RANGING FROM THE MID TO UPPER 70S IN HIGH TERRAIN TO LOWER 80S ACROSS VALLEY LOCATIONS. SATURDAY NIGHT THROUGH MONDAY...12Z MODELS SHOW A DEVELOPING LOW PRESSURE SYSTEM OVER HUDSON BAY WITH AN EXTENDING COLD FRONT ASSOCIATED WITH IT. ALTHOUGH TIMING AT THIS POINT WITH THE MODEL ARE STILL NOT COMPLETELY IN SYNC...SUNDAY LOOKS TO HAVE THE MOST PRECIPITATION OCCURRING OVER THE REGION. WITH A WEAK FRONTOGENESIS ALONG THE AXIS...SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM MAY OCCUR AS THIS FRONT PASSES. THIS FRONT WILL LIKELY EXIT THE REGION BY MONDAY MORNING. TEMPERATURES WILL HOLD STEADY BEFORE AND AFTER THE FRONT PASSES WITH HIGHS RANGING FROM THE UPPER 70S TO LOWER 80S ACROSS THE REGION. DEWPOINT TEMPS WILL DROP SLIGHTLY BEHIND THE FRONT AS SLIGHTLY DRIER AIR IS EXPECTED AS WE GO INTO EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS AT ALL TAF SITES WILL GIVE WAY TO MVFR CONDITIONS IN RAIN SHOWERS AND LOWERING CIGS BY LATER THIS EVENING...AS A STALLED FRONTAL BOUNDARY TO THE SOUTH LIFTS NORTHWARD. THE BEST CHC FOR SEEING SHOWERS WILL BE AFTER MIDNIGHT. THERE MAY BE A FEW HEAVIER BURSTS AROUND...BUT TIMING/DURATION OF THIS IS STILL UNKNOWN. THERE COULD BE A BRIEF PERIOD OF IFR WITHIN THESE HEAVIER BUSTS...BUT WILL NOT ADDRESS IN THE TAFS AT THIS TIME DUE TO AFOREMENTIONED UNCERTAINTY. THERE IS A LOW PROBABILITY OF THUNDER WITH A FEW OF THE RAIN SHOWERS. FOR NOW...COVERAGE APPEARS ISOLD ENOUGH TO NOT INCLUDE IN THE TAFS...BUT WILL CONTINUE TO MONITOR. DURING THE DAY ON TUESDAY...CHC FOR RAIN WILL DECREASE AS THE FRONT CONTINUES TO LIFT THROUGH AS A WARM FRONT...AS THE BEST FOCUS FOR RAIN SHIFTS AWAY FROM THE AREA. SOME MVFR CIGS MAY CONTINUE INTO THE AFTN AT KPSF...OTHERWISE VFR CONDITIONS SHOULD RETURN FOR THE VALLEY TAF SITES. THROUGH THE TAF PERIOD...SFC WINDS WILL BE LIGHT...GENERALLY 5 KTS OR LESS. OUTLOOK... TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. WEDNESDAY-FRIDAY: LOW OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER. SATURDAY: MODERATE OPERATIONAL IMPACT. SCATTERED RAIN SHOWERS...THUNDERSTORMS. && .FIRE WEATHER... A FRONTAL BOUNDARY STALLED ACROSS THE MID ATLANTIC REGION WILL MOVE NORTHWARD AS A WARM FRONT TONIGHT INTO TUESDAY...AS A WAVE OF LOW PRESSURE MOVES EASTWARD ALONG IT. CHANCES FOR STORMS WILL INCREASE TONIGHT SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL. THE WARM FRONT WILL MOVE NORTH OF THE AREA TUESDAY MORNING AND A COLD FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT BRINGING AN END TO THE STORMS AND USHERING A LESS HUMID AIRMASS BACK IN FOR WEDNESDAY AND THURSDAY. && .HYDROLOGY... OVERALL THE MODELS CONTINUE TO HAVE A TOUGH TIME WITH THE TIMING...PLACEMENT AND AMOUNT OF RAINFALL EXPECTED TONIGHT INTO TUESDAY. HAVE USED GUIDANCE FROM THE WEATHER PREDICTION CENTER AND NORTHEAST RIVER FORECAST CENTER. AT THIS TIME...THE HIGHER AMOUNTS OF 1.5 TO 1.75 INCHES ARE ANTICIPATED THROUGH TUESDAY FROM THE CATSKILLS NORTHEASTWARD ACROSS THE GREATER CAPITAL DISTRICT INTO TO THE BERKSHIRES AND SOUTHERN VERMONT. TO THE NORTH AND WEST AMOUNTS DROP OFF FROM TO AROUND A THIRD TO A HALF OF AN INCH ACROSS THE SOUTHERN ADIRONDACKS. THE BULK OF THE RAINFALL IS EXPECTED BETWEEN 06Z-12Z/TUESDAY. LOOKING AT FLASH FLOOD GUIDANCE (FFG)...THERE ARE HIGHER VALUES FOR AREAS FROM THE CAPITAL DISTRICT AND TO THE SOUTH AND EAST OF THE 2.5 TO 3.5 INCHES FOR 3-HOUR GUIDANCE AND 2 TO 3 INCHES FOR 1-HOUR GUIDANCE. THE LOWEST FFG VALUES ARE ACROSS THE MOHAWK VALLEY WITH GENERALLY 2 TO 3 INCHES FOR 3-HOUR GUIDANCE AND 1.5 TO 2 INCHES FOR 1-HOUR GUIDANCE. WITH HIGH PWATS HEAVY RAINFALL IS EXPECTED WITH SOME STORMS LEADING TO PONDING OF WATER ON ROADWAYS AND POSSIBLY MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ISOLATED/LOCALIZED FLASH FLOODING CAN NOT BE RULE OUT IF STORMS TRAIN OVER AN AREA...HOWEVER THE THREAT IS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH AT THIS TIME BUT NEEDS TO BE MONITORED. WILL KEEP MENTION IN OUR HAZARDOUS WEATHER OUTLOOK. ALSO REFER TO THE EXCESSIVE RAINFALL DISCUSSION ISSUED BY THE WEATHER PREDICTION CENTER FOR THEIR INSIGHT. STORMS WILL CONTINUE THROUGH MUCH OF THE DAY TUESDAY. THE WARM FRONT AND WAVE OF LOW PRESSURE WILL LIFT NORTH OF THE AREA DURING THE MORNING...PLACING THE REGION IN THE WARM SECTOR OF THE APPROACHING LOW PRESSURE SYSTEM. THE ASSOCIATED COLD FRONT WITH MOVE ACROSS THE REGION TUESDAY NIGHT BRINGING AN END TO THE STORMS AND USHERING IN A LESS HUMID DRIER AIRMASS FOR WEDNESDAY AND THURSDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .EQUIPMENT... KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE THROUGH EARLY AUGUST. A MAJOR HARDWARE FAILURE WITH THE RADAR HAS BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY EQUIPMENT AND A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE FOR THE INCONVENIENCE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/FRUGIS NEAR TERM...IAA/FRUGIS SHORT TERM...IAA LONG TERM...LFM AVIATION...FRUGIS FIRE WEATHER...IAA HYDROLOGY...IAA EQUIPMENT...WFO ALY
Hazardous weather outlook, Jul 22, 4:50 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 450 PM EDT MON JUL 22 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 450 PM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NUMEROUS SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO PONDING OF WATER ON ROADWAYS AND POSSIBLY MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LOCALIZED FLASH FLOODING CAN NOT BE RULE OUT IF STORMS MOVE OVER AN AREA REPEATEDLY. AT THIS TIME...THE THREAT IS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 5:52 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
552 PM EDT MON JUL 22 2013
NYZ038-222245-
SOUTHERN HERKIMER NY-
552 PM EDT MON JUL 22 2013
...THUNDERSTORMS WITH HEAVY RAINFALL IN
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING CLUSTER OF THUNDERSTORMS CAPABLE OF
PRODUCING...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED NEAR FRANKFORT...OR ABOUT OVER ILION...AND
MOVING NORTH AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR...
MIDDLEVILLE BY 625 PM EDT
NEWPORT BY 635 PM EDT
POLAND BY 640 PM EDT
COLD BROOK BY 645 PM EDT
RAINFALL AMOUNTS THROUGH 7 PM WILL GENERALLY RANGE BETWEEN A THIRD
OF AN INCH TO ONE INCH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IF
STORMS OVER ONEIDA COUNTY REDEVELOP AND MOVE OVER AREAS IN HERKIMER
COUNTY THAT ARE ALREADY SEEING HEAVY RAINFALL.
LAT...LON 4308 7520 4322 7508 4324 7513 4329 7511
4320 7483 4293 7501 4299 7522 4303 7523
TIME...MOT...LOC 2150Z 202DEG 12KT 4305 7508
FRUGISSpecial weather statement, Jul 22, 8:40 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 840 PM EDT MON JUL 22 2013 NYZ052-053-059-060-230130- EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY- WESTERN RENSSELAER NY- 840 PM EDT MON JUL 22 2013 ...A HEAVY THUNDERSTORM IN SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW BALTIMORE...OR ABOUT 11 MILES NORTH OF HUDSON...AND MOVING NORTH AT 15 MPH. OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO VOORHEESVILLE... SELKIRK...RENSSELAER...RAVENA...KINDERHOOK...FEURA BUSH...EAST GREENBUSH...DELMAR...COXSACKIE AND CASTLETON-ON-HUDSON. VERY HEAVY RAINFALL IS OCCURRING WITH THIS THUNDERSTORM. RAINFALL RATES OF OVER ONE INCH PER HOUR IS POSSIBLE WITH THIS SLOW MOVING THUNDERSTORM. LAT...LON 4265 7398 4266 7367 4231 7368 4229 7394 TIME...MOT...LOC 0038Z 177DEG 15KT 4242 7381 FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 22, 8:40 PM EDT | Special Weather Statement | ALY | Albany | 50 min |
| Jul 23, 1:07 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more | 18 hr |
| Jul 23, 1:42 AM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 6 hr |
| Jul 23, 2:47 AM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Schoharie | 6 hr |
| Jul 23, 3:31 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 6 hr |
| Jul 23, 1:56 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 4 hr |
| Jul 23, 2:22 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| Jul 23, 2:46 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Jul 23, 3:12 PM EDT | Special Weather Statement | ALY | Dutchess | 63 min |
| Jul 23, 5:13 PM EDT | Special Weather Statement | ALY | Columbia | 62 min |
| Jul 23, 5:31 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.